Log in
OCD-UK
2,533 members663 posts

Effexor XR, dosage increases, decreases.. and Anxiety/OCD Spikes!

I started Effexor XR 8 weeks ago at 37.5, after 2 weeks went to 75, then 2 weeks 112.5, then after 3 weeks 150. 150 for 1 week I experienced a spike in anxiety and rumination.. .I'm still going through it. I went down to 112.5 the past 2 days and am still majorly suffering the anxiety, rumination and depression. Hoping it'll calm down. I need to get past this. I'm so afraid I'll live like this forever.

6 Replies
oldestnewest

Since Effexor increases the amount of noradrenaline available to your brain, my guess is that it could well lead to an increase of anxiety in some people, but don't take my word for it as I'm not a pharmacologist. Some medications suit some people but not others so it could be that this one just doesn't suit you. Don't decrease the amount you are taking without your doctor or psychiatrist's agreement, as side effects from withdrawal can be unpleasant.

Don't think that you'll always be like this. It's common for OCD sufferers to experience spikes and also periods of relative ease. It's not a stable condition, on the whole. It could be that your current spike has nothing to do with your medication. Try not to overthink. Things do settle down and you will feel better, though I know how awful the spikes feel!

3 likes
Reply

Thank you.... it's amazing how while you in the midst of a spike, your mind will attach itself to a specific obsession, worry, thought etc.... and you feel like you'll never ever get past it. It seems like every time I have a major spike, it always goes back to the same one.... I wish it would go away. It's getting better, but it's not gone.

Reply

It does, doesn't it? It often feels like you're stuck in the same thoughts and can't get out of it. But it does eventually go. Do have your medication checked out in case another one might suit you better, but don't cut down without a doctor's help. I'm pleased it's better than it was and remember that however rotten you feel now, it will improve.

1 like
Reply

Effexor is a tough one, doesnt seem to help sometimes feel worse and feel bad when trying to stop as well. You are not alone in your struggle. Stuck thoughts,feeling unreal, restless,anxiety,panic,loss of concentration, lack of motivation. Scared of being awake and going to sleep. Waking up is comparable to jumping off a cliff. I was pretty much "normal" and completely functional until july 2017. Boom I had no idea life would change so drastically. Good luck to you

Reply

Me too!

Reply

It’s how they do it! May I ask were you distressed over the dosage before you took it, was it supposed to be a milestone?

Reply

You may also like...